Skip to content
Strattera for fibromyalgia
avatar
DaniGan856 posted:
Is anyone taking strattera for fibromyalgia or chronic fatigue syndrome? My doctor just prescribed it and I'm trying to figure out how it could help.
I suffer from both conditions plus quite a bit of fibrofog.
Reply
 
avatar
tresaw63 responded:
im just starting to hear about drs giving this for FM.clears the fog and helps with energy level
 
avatar
TCL38 responded:
First of all it's a stimulant so any drug is this class could theoretically help us. But second the mechanism of this class of drugs helps ADD/ADHD patients be able to focus because it stimulates the right chemicals in the brain. I've read a little about it and I wouldn't be surprised if these meds start becoming part of the protocol. Until I was scheduled for a surgery in November I was taking phentermine for weight loss and I remember it helping me with my energy level and that foggy feeling. I'm in the process of moving and firing one of my docs even though I really like him because he's just not on-board and my other two because once I move it would be silly to drive an hour one way to see them but once I am stable again I am going to talk with my new doc about strattera or something like it. I hope it works for you.

Tanya
 
avatar
Socialwrkr responded:
This is a med that was initially used for ADHD. In adults, it is a stimulant, so the hope is that it can help those with fatigue to have some energy and be able to better focus.

But, I would like to recommend asking your doctor these questions, specifically why is he prescribing this particular med for you. We have to stay on top of these things, and we have to know our docs are giving us things for a purpose.

Best wishes
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
LivingwellinIowa responded:
Ive had Fibromyalgia for over ten years and tried alot of antidepressants but always had to stop taking them because of the side effects.I have been able to work full time until last summmer when I got chronic inflammation and hurt everywhere.My depression got so bad I wanted to die.I started looking on line for a new antidepressant and realised that the ones i had taken in the past all raised seratonin levels so I decided to ask the doctor if I could try one that didnt.I was give Wellbutrin first and got a little better.Then I was given Strattera and got AMAZING results!For the inflammation I was given Predisone and that didnt work so i looked on line for natural anti inflammatories and started taking supplaments and eating blueberries several times a weak.Im back to work now and still get a little pain sometimes but nothing like before.I lost 10 pounds in the first 3 months I took Strattera but I need to lose weight so thats a good side effect in my oppinion and thats the only one Ive had.LivingwellinIowa
 
avatar
clgrumbles replied to LivingwellinIowa's response:
Did you take it in the morning or at night?
 
avatar
booch007 replied to clgrumbles's response:
Good morning,

I am sorry but I think you will not get an answer from those above me. This post is years old and they are not posting anymore. The upside to putting this out from the archive is if someone else is using this med they can answer this.

I will say that if you take a stimulant or even cortisone based meds. We feel energy and wellness but the main dysfunction in the system is still there.

Example for me: I strained or pulled a muscle...I take a med that numbs this and I can move it. Should I then go and use it or rest it....

Whatcha think? I am fearful that you cover up the issues with this class of med but your not looking into the needs the body is telling you. Brain chemistry is so very much a part of this as is hydration of the muscles and circulation to the body and oxygenation (breathing right). Supplements and Vitamn D.

It is a very complex nervous system mess. I am thinking this is a bandaid....with no med on the wound. (I seem to be paraphrasing alot this morning)

Good luck in finding your answers. We are all different in this. What helps one doesn't always help another. Just remember no easy cure/fix....never not in pain...and patience is a must.

Good luck, Nancy B
 
avatar
clnobles621 replied to TCL38's response:
strattera is NOT a stimulant. my son takes it for his adhd because he's bipolar and extremely sensitive to stimulants
 
avatar
booch007 replied to clnobles621's response:
Good morning I always get a ?? how a post from 5 years ago is made live again and continues on. This is from 1 year ago now and let me explain.


This med in general terms is a stimulant in how it works. Meds that increase norepinephrine in the brain or cortisol in the body in response to a previous very complex chemical changes to me I would like to just say is a stimulant. I am not a pharmacist or a neurologist but....a med that increases heart rate and B/P and can cause arrhythmia's and has so many warnings is not too safe a med to try here.

A significant warning for "particular care" in the BiPolar children is in there too for MANIC episodes as well as over and over the literature states suicide is a possibility with the brain chemistry change.

So I stand by my general statement for the general public that this may change the brain chemistry and be a band-aid but it is indicated for ADHD as it's target. Use in other pathology is risky and truly in reading the literature I vote no.

I can vote no for someone. They asked the opinion of the Fmily. Just elevating our Seratonin levels has side effects.
For each action we take there is a reaction.

And I can see I hit a nerve with you.

I wish you well and I hope your son continues to do well with his prescribed meds, it is a tough disease to master.

Take care,
Nancy B


Helpful Tips

Weight Loss and pain
I am a 43 yr old female with fibromyalgia and numerous other dx's attached to my medical records...overweight, depressed, immune ... More
Was this Helpful?
68 of 75 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.